Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had protected sex and used a condom. Took ipill and did not have periods. Is it a side effect?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
Dear Sir, hi I am XXXXXXX from mumbai, i met with my ex-girl friend on 30'th of sept , and then even we had protected sex also. i was wearing a condom and it was also not torned off. but something was on in its cornor when i removed it. i am not sure it was my sperm or smthing else. Add to that she is already married and as conveyed to me by her that - she already had her birth control operation done a years back. but for safety i have given her i-pill after 1 hr of act. her menses were expected on 7 of oct, but till today i.e 14-oct 2013 , she has not recd any periods. so can u plz suggest is their any chance of pregnancy or its just the side effect of i-pill i.e delay in periods.
Posted Sat, 2 Nov 2013 in Birth Control
Answered by Dr. S Patra 56 minutes later
Brief Answer:

Detailed Answer:

Thanks for writing to us.

First of all, there is no chance of pregnancy as she had already undergone tubal ligation (birth control operation) and you gave her I-pill within 1 hr of protected sex. So, you wouldn't be worried about that.

I-pill is the culprit for delaying her period. Most women's period delays for 1-2 weeks after taking the pill due to hormonal imbalance and associated mental stress. It is quite common phenomena.

In this scenario, she has two options. These are:

1) She can wait another one week to get your period naturally. Here, she must take balanced diet, drink more fluid or water, avoid mental stress, keep bowel habit regular and take sound sleep. This will help to hasten her period.

2) She can take progesterone pill (like norethisterone) to induce period as her due date is already one week past. Kindly, consult with her local doctor for a proper prescription.

Hope, I have answered your query. If you need any clarification, you can freely ask me.

Wish your good health and all the best.

Dr Soumen
Above answer was peer-reviewed by
Follow-up: Had protected sex and used a condom. Took ipill and did not have periods. Is it a side effect? 38 minutes later
Dear Sir,

thanks a-lot for your kind revert , can you plz help me with some " progesterone pill (like norethisterone) " which can be easily available in the normal chemist shop. so that this situation can be handles more softly. asp. as she is worried alot for no reason. and ya she leaves in udaipur , just for your info. to prescribe medicine.

Regards- XXXXXXX
Answered by Dr. S Patra 50 minutes later
Brief Answer:

Detailed Answer:

Thanks for follow up query.

Hormonal medication like norethisterone etc is prescription only medicine and she needs to consult with local doctor for getting prescription.

I prefer to induce period of my patients through above medicine and it is given as 3 times daily for 5 days. Most of them get their period within 5-7 days.

Kindly, visit to her local doctor regarding this and it will be benefited for her.

Hope, it helps for you. If you don't have any other query, you can close the discussion.

All the best. Good luck.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor